Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 334, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 1995, 2:06 PM CDT for Washington County, Alabama. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Oct 27, 1995, 2:06 PM CDT (19:06 UTC)
- Expired
- Oct 27, 1995, 3:15 PM CDT
- In force
- 69 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Washington County, AL
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 271907 RRA SVRMOB ALC129-272015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 206 PM CDT FRI OCT 27 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...WASHINGTON COUNTY AT 203 PM...NATIONAL WEATHER SERVICE RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM BETWEEN YARBO AND MILLRY. THIS STORM WAS MOVING EAST AROUND 40 MPH AND WILL ENTER CLARKE COUNTY BY 245 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANDCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 2:05 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 27, 2:05 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT FRI OCT 27 1995 WILL NOT DEVIATE MUCH FROM PRVS DSCSSN AS WX SCENARIO FCST IS NOW UNFOLDING OVR FA. MODELS INDICATING MAJOR ACTION WILL OCCUR IN THE LATE AFTERNOON...EARLY EVENING AS STGST FORCING AND UPPER LVL SUPPORT OCCURRING AROUND 00Z...ALSO LOLVL MOIST AND DRY AIR INTRUSION ABOVE 70H WILL INTRODUCE A MORE UNSTABLE ENVIRONMENT AT THIS TIME. SOME STG/ISLTD SVR DEVELOPING IN FL AND AL AS WELL AND THIS IS REFLECTED IN THE ONGOING FCST AND WILL CONTINUE THE TREND INTO THE EVENING. TIME SXN OVR MOB REVEALS A SHARP GRADIENT OF MOISTURE AND DRY AIR ASSOCIATED WITH FRONTAL PASSAGE AROUND 06Z SAT ALONG WITH ISENTROPIC DESCENT ON THE I296-I304 LVLS AND WILL WORD FCST TO REFLECT IMPROVING AND COOLING WX CONDITIONS AT THIS TIME AND BEYOND...BUT FOR THE IMMEDIATE FUTURE... ALL HANDS ON DECK. A LOOK AT GUIDANCE TMPS AND POPS...NUMBERS LOOK OK. (1) 60/76/<46/72 45 7100 (2) 63/74/49/73 47 6100
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:16 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 59 min |
| Oct 27, 2:43 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 62 min |
| Oct 27, 3:34 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 56 min |
| Oct 27, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 59 min |
| Oct 27, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Oct 27, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 63 min |
| Oct 27, 4:49 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 56 min |
| Oct 27, 4:49 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 25 min |
| Oct 27, 4:51 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 69 min |
| Oct 27, 5:06 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 69 min |
| Oct 27, 6:08 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 67 min |
| Oct 27, 6:19 PM CDT | Tornado Warning | MOB | Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.